Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

June 3, 2021Willacy County, Texas

NWS Brownsville, TX issued this special weather statement at Jun 3, 2021, 3:35 PM CDT for Willacy County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 3:35 PM CDT (20:35 UTC)
Expired
Jun 3, 2021, 4:30 PM CDT
In force
55 min
Issued by
NWS Brownsville, TX

County Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WWUS84 KBRO 032035
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
335 PM CDT Thu Jun 3 2021
 
TXZ250-251-254-256-353-032130-
Coastal Willacy TX-Inland Willacy TX-Brooks TX-Northern Hidalgo TX-
Inland Kenedy TX-
335 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 334 PM CDT, NWS Brownsville Doppler radar was tracking strong 
thunderstorms along a line extending from 10 miles north of San 
Manuel to near Santa Monica. Movement was northeast at 15 mph.

Wind gusts up to 30 mph will be possible with these storms.

Locations impacted include...
Raymondville, Lyford, Armstrong, Port Mansfield, San Perlita, Port
Mansfield Airport, Willamar, Yturria, Lyford Elementary School and
Lyford City Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2651 9744 2649 9742 2648 9745 2649 9741
      2646 9745 2644 9745 2645 9743 2631 9759
      2633 9776 2671 9815 2708 9795 2668 9754
      2660 9753 2660 9745 2655 9741 2652 9742
      2651 9739
TIME...MOT...LOC 2034Z 214DEG 12KT 2671 9806 2635 9769 

$$

60/SPEECE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:08 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 3, 3:08 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
308 PM CDT Thu Jun 3 2021

.SHORT TERM (Now through Friday Night): Satellite and radar
images show convection with heavy rainfall continues to develop
across most of south Texas this afternoon. Precipitable water
values were just above two inches on the 12Z KBRO sounding and low
to mid level moisture will remain high across south Texas tonight
through Fri night as the 500mb low/trough across west Texas moves
slowly eastward through the period. Periods of heavy rainfall
with showers and thunderstorms will develop and move through deep
south Texas tonight into Friday as a stationary frontal boundary
across south Texas continues to provide unsettled weather across
the region. With the percent of normal rainfall 300 to 400 percent
across most of the CWA the past 7 days...have issued a Flash
Flood Watch for all of deep south Texas tonight through early
Saturday morning as rain chances will be high tonight through Fri
night with the potential for heavy rainfall.

.LONG TERM (Saturday through Thursday): Unsettled weather is
expected to continue across deep south Texas through much of the
long term. 500 mb low pressure will lollygag over Texas this weekend
before moving north of the Red River Valley early next week. The
best rain chances will occur Saturday as the center of the mid-level
low remains nearby and with deeper moisture lingering across the
area. Models differ on rain chances through the weekend and into
next week. The latest ECMWF/NAM runs are more robust with pops
than the GFS, especially for Saturday. A general mid-level
weakness over the region is expected to support isolated to
scattered showers and thunderstorms through the period. A gradual
warming of daytime high and overnight low temperatures will occur
through the period as cloud cover and rain chances decrease. Will
lean towards the NBM for pops and temperatures through the period.

&&

.MARINE (Now through Friday night): Light to moderate southeast
winds will prevail across the coastal waters tonight with surface
high pressure across the southeast United States and the northern
Gulf of Mexico. The pressure gradient will remain weak across the
lower Texas Friday and the light to moderate southeast winds will
continue across the western Gulf of Mexico Friday into Fri night.

Saturday through Wednesday: Favorable conditions are expected
initially as broad high pressure prevails across the Gulf. Light to
moderate southeast flow and low to moderate seas will prevail
through Saturday night. Slightly more adverse conditions are
expected to develop Sunday into Tuesday as pressure gradient
strengthens and as swell approaches the Lower Texas Coast from the
southern Gulf of Mexico. Light to moderate southeast winds and
moderate seas will prevail through midweek. Small Craft Exercise
Caution and/or Small Craft Advisories may be needed Sunday through
Tuesday along the Lower Texas Coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  83  73  85 /  50  60  40  40
BROWNSVILLE          74  85  73  88 /  50  50  40  40
HARLINGEN            72  85  71  88 /  50  50  40  40
MCALLEN              72  86  71  89 /  50  60  30  40
RIO GRANDE CITY      71  87  71  91 /  40  60  30  30
SOUTH PADRE ISLAND   76  80  76  81 /  50  50  40  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 7 PM CDT this evening through Saturday
     morning for TXZ248>257-351-353.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation...61-Castillo
Long Term...63-KC
IDSS...68-McGinnis
Hazardous weather outlook, Jun 3, 4:31 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
431 AM CDT Thu Jun 3 2021

TXZ248>257-351-353-040945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
431 AM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will be possible today through
tonight. These storms could produce locally heavy
rainfall that could lead to nuisance flooding or even flash
flooding.

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms will be possible Friday through Saturday.
These storms could produce locally heavy
rainfall that could lead to nuisance flooding or even flash
flooding.

An elevated risk of rip currents is possible at the
local beaches Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-040945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
431 AM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Scattered thunderstorms will be possible across the lower Texas
marine locations today through tonight. Isolated stronger
thunderstorms could produce gusty winds, locally higher seas, and
frequent cloud to water lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms will be possible across the lower Texas
marine locations from Friday through Wednesday. Isolated stronger
thunderstorms could produce gusty winds, locally higher seas, and
frequent cloud to water lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 3, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
335 PM CDT Thu Jun 3 2021

TXZ250-251-254-256-353-032130-
Coastal Willacy TX-Inland Willacy TX-Brooks TX-Northern Hidalgo TX-
Inland Kenedy TX-
335 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 334 PM CDT, NWS Brownsville Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles north of San
Manuel to near Santa Monica. Movement was northeast at 15 mph.

Wind gusts up to 30 mph will be possible with these storms.

Locations impacted include...
Raymondville, Lyford, Armstrong, Port Mansfield, San Perlita, Port
Mansfield Airport, Willamar, Yturria, Lyford Elementary School and
Lyford City Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2651 9744 2649 9742 2648 9745 2649 9741
      2646 9745 2644 9745 2645 9743 2631 9759
      2633 9776 2671 9815 2708 9795 2668 9754
      2660 9753 2660 9745 2655 9741 2652 9742
      2651 9739
TIME...MOT...LOC 2034Z 214DEG 12KT 2671 9806 2635 9769

60/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:01 PM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more13 hr
Jun 3, 3:46 PM CDTFlash Flood WarningBROKenedy3 hr
Jun 3, 4:14 PM CDTSpecial Weather StatementBROHidalgo61 min
Jun 3, 4:35 PM CDTSpecial Weather StatementBROWillacy70 min
Jun 3, 4:39 PM CDTAreal Flood AdvisoryBROWillacy111 min
Jun 3, 4:58 PM CDTSpecial Weather StatementBROHidalgo47 min
Jun 3, 5:27 PM CDTSpecial Weather StatementBROStarr33 min
Jun 3, 5:58 PM CDTSpecial Weather StatementBROJim Hogg, Zapata77 min
Jun 3, 6:13 PM CDTSpecial Weather StatementBROStarr77 min
Jun 3, 6:31 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg, Starr, Zapata3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.